Alert archive / Ohio / Frost Advisories in 2023
Frost Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at Apr 25, 2023, 12:09 PM EDT for Hancock County, Lucas County, Wood County, Ohio. It took effect at Apr 26, 2023, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2023, 12:09 PM EDT (16:09 UTC)
- In effect from
- Apr 26, 2023, 2:00 AM EDT
- Expired
- Apr 26, 2023, 7:39 AM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
Counties Hancock County, OH, Lucas County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 144 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 4.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
714 WWUS71 KCLE 251609 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1209 PM EDT Tue Apr 25 2023 OHZ003-006-017-260015- /O.NEW.KCLE.FR.Y.0003.230426T0600Z-230426T1200Z/ Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, Perrysburg, and Findlay 1209 PM EDT Tue Apr 25 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lucas, Wood and Hancock Counties. * WHEN...From 2 AM to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
618 WWUS71 KCLE 251859 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 259 PM EDT Tue Apr 25 2023 OHZ003-006-017-260300- /O.CON.KCLE.FR.Y.0003.230426T0600Z-230426T1200Z/ Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, Perrysburg, and Findlay 259 PM EDT Tue Apr 25 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lucas, Wood and Hancock Counties. * WHEN...From 2 AM to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
167 WWUS71 KCLE 260131 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 931 PM EDT Tue Apr 25 2023 OHZ003-006-017-260945- /O.CON.KCLE.FR.Y.0003.230426T0600Z-230426T1200Z/ Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, Perrysburg, and Findlay 931 PM EDT Tue Apr 25 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lucas, Wood and Hancock Counties. * WHEN...From 2 AM to 8 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ013-014-020>023-030>033-038-PAZ002-003-260945- /O.NEW.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland- Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 931 PM EDT Tue Apr 25 2023 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of north central and northeast Ohio and northwest Pennsylvania. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
039 WWUS71 KCLE 260711 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 311 AM EDT Wed Apr 26 2023 OHZ003-006-017-261200- /O.CON.KCLE.FR.Y.0003.000000T0000Z-230426T1200Z/ Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, Perrysburg, and Findlay 311 AM EDT Wed Apr 26 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Lucas, Wood and Hancock Counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ OHZ013-014-020>023-030>033-038-PAZ002-003-261515- /O.CON.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland- Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 311 AM EDT Wed Apr 26 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Portions of north central and northeast Ohio and northwest Pennsylvania. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
103 WWUS71 KCLE 261139 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 739 AM EDT Wed Apr 26 2023 OHZ003-006-017-261245- /O.CAN.KCLE.FR.Y.0003.000000T0000Z-230426T1200Z/ Lucas-Wood-Hancock- Including the cities of Toledo, Bowling Green, Perrysburg, and Findlay 739 AM EDT Wed Apr 26 2023 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to warm-up this morning ending the frost threat. Therefore, the frost advisory has been cancelled. $$ OHZ013-014-020>023-030>033-038-PAZ002-003-261945- /O.CON.KCLE.FZ.A.0002.230427T0600Z-230427T1200Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Ashland- Wayne-Stark-Mahoning-Holmes-Southern Erie-Crawford- Including the cities of Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Millersburg, Killbuck, Edinboro, Corry, Union City, Meadville, and Titusville 739 AM EDT Wed Apr 26 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible most areas; except upper 20s possible in extreme eastern Erie and Crawford Counties in Pennsylvania. * WHERE...Portions of north central and northeast Ohio and northwest Pennsylvania. * WHEN...From late tonight through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at Apr 25, 9:40 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 25, 9:40 AM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 940 AM EDT Tue Apr 25 2023 .SYNOPSIS... A low pressure system will move across the region this afternoon and tonight. High pressure will build in Wednesday and Thursday before a slow moving low pressure system begins to affect the region Friday and remains in the area through the weekend. && .NEAR TERM /THROUGH WEDNESDAY/... Cloud cover is increasing from the west this morning, associated with a weak wave of low pressure. Radar returns are showing up pretty strong, although most sites are only recording light amounts of precipitation as a result of low-level dry air in place. Light rain will continue to pivot east into the region later this morning into the afternoon, with the better chance of any heavier rain being located across northern OH. Previous Discussion... A area of high pressure is currently over the area this morning with clear skies and cold temperatures in the upper 20 to lower 30s. The next little weather system to impact the region is currently moving through the Midwest near the Chicago area. This mid level disturbance and weak low pressure system will track east across our region late tonight and tonight. Clouds will be on the increase later this morning with overcast skies expected this afternoon into tonight. Scattered light rain showers will spread across the area this afternoon and evening. High temperatures will top out in the upper 40s to lower 50s. Mostly cloudy skies tonight and a few lingering showers will help keep the overnight temps from reaching the freezing mark. Temperatures will drop into the mid to upper 30s tonight. A stronger area of high pressure will build in over the region tomorrow. Skies will clear out later in the day tomorrow with temps climbing into the lower and middle 50s. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Overall upper level pattern is transitioning toward a less chaotic pattern resulting in more favorable temperatures and weather during this forecast period. An upper level trough is progged to exit to the east Thursday allowing an upper level ridge to build over the Great Lakes region. This results in surface high pressure pushing off to the east during this time period and allowing a return southeasterly component to the wind by Thursday. Some warming should take place across the area as a trend. Initially, as surface high pressure settles in over the area Wednesday night, with weak gradient in place, expecting generally clear skies and fairly light winds to allow temperatures to drop through the night. Expecting another potential for frost/freeze headlines to be hoisted Wednesday night. After lows in the upper 20s over the eastern half of the area, lower 30s central, and middle 30s west, temperatures should recover Thursday into the lower 60s across much of the area. Cooler temperatures in the 50s expected along the lakeshore. A shortwave trough is expected to lift northeast out of the lower Mississippi Valley toward the Great Lakes resulting in a wave of low pressure following the same path. This feature should bring copious amounts of moisture northeast out of the Gulf of Mexico Thursday night into Friday. Unfortunately, this pattern is setting up the weekend to become a rather wet one. Friday and Friday night look to be a wash out with showers expected across the area from this system as it moves slowly northeast. Even with warm air advection in advance of the storm system, rain will keep temperatures knocked back somewhat into the 50s across the area Friday. Thursday night and Friday night lows should be in the 40s but near 50 by Friday night. && .LONG TERM /SATURDAY THROUGH MONDAY/... The somewhat tranquil pattern will be short lived mid week as a rather potent upper level low pressure system dives due south into the western Great Lakes by Saturday night. This vertically stacked low should place a surface low over the western lakes as well by Sunday morning. A bit of warm air continues to lift north into the area ahead of this system but a cold front is progged to move east across the area Sunday. This should usher in colder air back to the local area once again for the early part of next week. The unfortunate part of this pattern is the vertically stacked low moves very little during the latter half of this forecast period keeping cold air advection persistent and moisture advection consistent. This means a cool wet forecast is in store for early next week. Rainfall amounts from Friday through Monday night could range from near one inch in the west to 2.25 inches in the east. Naturally, will need to monitor rivers and streams for slow rises during this period. && .AVIATION /12Z Tuesday THROUGH Saturday/... VFR conditions are expected through midday over the western areas and mid-afternoon over the eastern areas. Clouds will increase this morning and ceilings will lower by this afternoon.MVFR ceilings are expected this afternoon through the end of the TAF period. Scattered rain showers will move in this afternoon and early evening with possible MVFR visibility drops of 3sm to 5sm. Winds will be light and variable through the early morning hours. Winds will become westerly or northwesterly 5 to 10 knots today decreasing to under 5 knots again tonight. Outlook...Non-VFR likely in continued showers and lower clouds Tuesday night. Non-VFR possible Friday through the weekend in occasional rain. && .MARINE... West to southwest flow on the lake between 10 and 15 knots expected through today. Then, as high pressure moves east over the area tonight followed by a series of weak systems, winds should remain fairly light and variable through Wednesday night. Winds do begin to increase Thursday in advance of a low pressure system lifting northeast toward the area. Southeast to east winds develop over the lake by Friday afternoon and Friday night and could be strong enough to support small craft advisories. The advisory conditions could persist into Saturday in the southeast flow. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Kahn SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...Griffin MARINE...Lombardy
Hazardous weather outlook, Apr 25, 7:51 AM EDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 751 AM EDT Tue Apr 25 2023 LEZ061-142>149-162>169-261200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 751 AM EDT Tue Apr 25 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 751 AM EDT Tue Apr 25 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.